Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 25, NWS Key West, FL

March 21, 2018

NWS Key West, FL issued this small craft advisory at Mar 21, 2018, 4:17 AM EDT. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2018, 4:17 AM EDT (08:17 UTC)
Expired
Mar 23, 2018, 1:20 PM EDT
In force
57 hr
Issued by
NWS Key West, FL

The text

As transmitted.

948 
WHUS72 KKEY 210817
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
417 AM EDT Wed Mar 21 2018

GMZ031>035-042>044-052>055-072>075-211430-
/O.NEW.KKEY.SC.Y.0025.180321T0817Z-180321T2100Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
417 AM EDT Wed Mar 21 2018

...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS AND SEAS...

The National Weather Service in Key West has issued a Small Craft
Advisory for the extreme southeastern Gulf of Mexico, Florida Bay,
Hawk Channel, and the Straits of Florida.

* WINDS...Northwest winds will increase to near 20 knots this
  afternoon across most Florida Keys coastal waters. 

* WAVES/SEAS...Seas will build to near 7 feet this afternoon in
  portions of the extreme southeastern Gulf of Mexico and lower
  Straits of Florida, including deep water areas in Dry Tortugas
  National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.
&&

$$

Kasper
10 follow-up statements
431 
WHUS72 KKEY 211431
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1031 AM EDT Wed Mar 21 2018

GMZ031>035-042>044-052>055-072>075-212130-
/O.EXT.KKEY.SC.Y.0025.000000T0000Z-180322T1200Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1031 AM EDT Wed Mar 21 2018

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...Northwest to north winds near 20 knots are expected this
  afternoon and tonight across all Florida Keys coastal waters. 

* WAVES/SEAS...Seas near 7 feet are expected this afternoon in 
  portions of the extreme southeastern Gulf of Mexico and lower 
  Straits of Florida, including deep water areas in Dry Tortugas 
  National Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions. 

&&

$$
827 
WHUS72 KKEY 212037
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
437 PM EDT Wed Mar 21 2018

GMZ031>035-042>044-052>055-072>075-220445-
/O.CON.KKEY.SC.Y.0025.000000T0000Z-180322T1200Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
437 PM EDT Wed Mar 21 2018

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...North winds near 20 knots expected tonight across all 
  Florida Keys coastal waters. 

* WAVES/SEAS...Seas near 7 feet are expected in portions of the 
  extreme southeastern Gulf of Mexico and lower Straits of 
  Florida, including deep water areas in Dry Tortugas National 
  Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 
knots...or seas of 7 feet or greater...are expected to produce 
hazardous conditions for small craft. Inexperienced 
boaters...especially those with smaller vessels...should avoid 
operating in these conditions.

&&

$$
338 
WHUS72 KKEY 220227
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1027 PM EDT Wed Mar 21 2018

GMZ031>035-042>044-052>055-072>075-221030-
/O.CON.KKEY.SC.Y.0025.000000T0000Z-180322T1200Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1027 PM EDT Wed Mar 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

* WINDS...North winds 20 to 25 knots expected tonight across
  Florida Keys waters. 

* WAVES/SEAS...Seas near 7 feet are expected in portions of the 
  extreme southeastern Gulf of Mexico and lower Straits of 
  Florida, including deep water areas in Dry Tortugas National 
  Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
116 
WHUS72 KKEY 220820
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
420 AM EDT Thu Mar 22 2018

GMZ031>035-042>044-052>055-072>075-221430-
/O.EXT.KKEY.SC.Y.0025.000000T0000Z-180322T1500Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
420 AM EDT Thu Mar 22 2018

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...North winds 20 to 25 knots are expected this morning
  across Florida Keys coastal waters.  

* WAVES/SEAS...Seas up to 8 feet are expected in portions of the
  Gulf Stream this morning.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.
&&

$$

Kasper
018 
WHUS72 KKEY 221431
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1031 AM EDT Thu Mar 22 2018

GMZ031-032-035-221545-
/O.CAN.KKEY.SC.Y.0025.000000T0000Z-180322T1500Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
1031 AM EDT Thu Mar 22 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. 

Small craft should continue to exercise caution in the nearshore
Gulf waters, extending out to five fathoms.

$$

GMZ033-034-042>044-052>055-072>075-222100-
/O.EXT.KKEY.SC.Y.0025.000000T0000Z-180322T2100Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1031 AM EDT Thu Mar 22 2018

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...North winds near 20 knots are expected through late 
  this afternoon across the offshore Gulf waters beyond five 
  fathoms and for all nearshore and offshore Atlantic waters. 
 
* WAVES/SEAS...Seas up to 7 feet are expected in portions of the
  Gulf Stream this afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions. 
&&

$$
367 
WHUS72 KKEY 222028
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
428 PM EDT Thu Mar 22 2018

GMZ031-032-035-230300-
/O.EXB.KKEY.SC.Y.0025.000000T0000Z-180323T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
428 PM EDT Thu Mar 22 2018

...SMALL CRAFT ADVISORY IN EFFECT...

The National Weather Service in Key West has issued a Small Craft
Advisory for increasing winds near 20 knots overnight 

* WINDS...North winds increasing to near 20 knots are expected
  overnight across Florida Bay and the nearshore Gulf waters out
  to 5 fathoms. 

* WAVES/SEAS...Seas of 3 to 4 feet are expected in the Gulf waters
  extending to 5 fathoms. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions. 
&&

$$

GMZ033-034-042>044-052>055-072>075-230300-
/O.EXT.KKEY.SC.Y.0025.000000T0000Z-180323T1000Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
428 PM EDT Thu Mar 22 2018

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...North winds near 20 knots are expected overnight across
  the offshore Gulf waters beyond five fathoms and for all 
  nearshore and offshore Atlantic waters. 

* WAVES/SEAS...Seas up to 7 feet are expected in portions of the
  Gulf Stream and extreme southeastern Gulf of Mexico. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions. 
&&

$$
201 
WHUS72 KKEY 230237
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1037 PM EDT Thu Mar 22 2018

GMZ031>035-042>044-052>055-072>075-231000-
/O.CON.KKEY.SC.Y.0025.000000T0000Z-180323T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1037 PM EDT Thu Mar 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WINDS...North winds near 20 knots are expected overnight across
  all Florida Keys waters.

* WAVES/SEAS...Seas up to 7 feet are expected in portions of the 
  Gulf Stream and extreme southeastern Gulf of Mexico. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions. 
&&

$$
318 
WHUS72 KKEY 230821
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
421 AM EDT Fri Mar 23 2018

GMZ031>035-042>044-052>055-072>075-231500-
/O.EXT.KKEY.SC.Y.0025.000000T0000Z-180323T1500Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
421 AM EDT Fri Mar 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...North to northeast winds near 20 knots are expected
  across all Florida Keys waters early this morning before
  decreasing by this afternoon.
 
* WAVES/SEAS...Seas up to 7 feet are expected in portions of the 
  Gulf Stream and extreme southeastern Gulf of Mexico. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions. 
&&

$$

APA
097 
WHUS72 KKEY 231423
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1023 AM EDT Fri Mar 23 2018

GMZ031>035-042>044-052>055-072>075-231800-
/O.EXT.KKEY.SC.Y.0025.000000T0000Z-180323T1800Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1023 AM EDT Fri Mar 23 2018

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...North to northeast winds near 20 knots are expected
  across all Florida Keys waters early this afternoon before
  decreasing by mid afternoon. 

* WAVES/SEAS...Seas up to 7 feet are expected in portions of the 
  Gulf Stream and extreme southeastern Gulf of Mexico. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions. 
&&

$$
010 
WHUS72 KKEY 231720
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
120 PM EDT Fri Mar 23 2018

GMZ031>035-042>044-052>055-072>075-231830-
/O.CAN.KKEY.SC.Y.0025.000000T0000Z-180323T1800Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
120 PM EDT Fri Mar 23 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. Northeast breezes will continue to moderate across
all waters surrounding the Florida Keys this afternoon and
evening. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 11:01 PM EDT, 5 hours 16 minutes earlier.

Area forecast discussion, Mar 20, 11:01 PM EDT, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1101 PM EDT Tue Mar 20 2018

.DISCUSSION...
Currently - A cold front is marching southeastwards through the
southeastern Gulf of Mexico. A prefrontal squall line is racing
eastwards and has now begun moving through our northwesternmost
waters. For now, all thunderstorm activity has past north of our
area, leaving a line of fast moving, but rapidly weakening, light
to moderate showers.

Short Term Update - The previously mentioned cold front will push
through the Keys late in the overnight period. Head of the front,
a round or two of showers will be possible, but current trends
point to falling chances. Have shaved pops to slight and removed
mention of thunderstorms. Winds will swing northwest and try to
strengthen through the morning. However, the increase in wind
speeds will likely be delayed due to the increasing sun angle and
resultant day time warming over South Florida. There will be cold
air advection once the cold front passes and after morning temps
in the mid 70s, expect temperatures to approach 70 by sunset.

&&

.MARINE...
A cold front will sweep through Keys waters late tonight. As a
result winds will northwest and gradually increase through the
overnight period. Winds are expected to strengthen further late
Wednesday afternoon and evening due to a combination of a
southwest Florida coastal surge, and cool air drainage off of the
mainland. Minor changes made in the evening marine update to
reduce shower coverage and adjust initial winds.

&&

.AVIATION...
VFR will prevail for both EYW & MTH as low level winds remain west
southwest with gusts between 10 to 15 knots. A weak cloud line
indiates an approaching cold front with just a few showers possible.
VCSH from 06Z to 07Z for both terminals. Behind the front, winds
will become northwest near 10 knots with gusts near 20 knots.

&&

.CLIMATE...

On this date in 1936, the temperature in Key West dipped to 55
degrees. This set the daily low temperature record for March
twentieth in the city. Temperature records for Key West date back to
1872.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.

&&

Public/Marine/Fire/Short Term...11
Aviation....Chesser
Data Collection......Chesser

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Mar 20, 6:09 AM EDT, 22 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
609 AM EDT Tue Mar 20 2018

FLZ076>078-GMZ031>035-042>044-052>055-072>075-211000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
609 AM EDT Tue Mar 20 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

Isolated thunderstorms are expected to develop over portions of
the area tonight ahead of a cold front. The primary thunderstorm
impact will be lightning strikes.

A Small Craft Advisory may be required for the extreme
southeastern Gulf of Mexico tonight, as winds shift northwest and
surge behind a cold front.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A Small Craft Advisory may be required for some marine zones
between Wednesday and Thursday night, and again, between Sunday
and Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Kasper

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.